Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Advice:
Should I take him to the ER ?
Watch this 
View More Posts Ignore
My husband is feeling severely fatigued for the last two days. Blood pressure is high but is fluctuating from 168/95 to 105/60 in a matter of 20 minutes or less, inspite of meds. Pulse rate is in the 90's, inspite of meds.
He is so weak, he will only move from the couch to the chair, and to the restroom and back. He is sleeping more than he is awake.
Can't get him to take my advice and go to the ER.
His pulse rate is usually 65 to 70 because of meds.
Any advice?
Posted on 02/10/08, 03:56 pm
8 Replies Add Your Advice
Reminder: This is a support group for Coronary Heart Disease. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Advice:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 02/10/08  6:02pm
" I wish my BP could be as good as his with the meds . I would say yes take him to the ER. Its unusual that his BP is so good I can't get mine below 145/92 it was good like your husbands just after my heart attack 120/80 or less but it steadily got worse since. Being fatigued for the last few days could be that he is just dealing with a cold or mild Flu but its better to be on the safe side . Does he use or have Nitro and does he have any pain ? Overresting is a sure sign that something is not right even if it means an adjustment in his meds . "
View More Posts Ignore
Reply #2 - 02/10/08  7:20pm
" He has, and used nitro for chest pain, but he hasn't had any pain with this episode. He hasn't had a cold, but I'm thinking it might be an adverse reaction to the prozac.
I think I've talked him into going to the ER.
With everything he takes, his bp should be way on the low side.
Thanks for writing. "
View More Posts Ignore
Reply #3 - 02/12/08  9:04am
" good luck with ur hubby, let us know.. "
View More Posts Ignore
Reply #4 - 02/12/08  9:28pm
" Well, the ER wasn't much help.
I called VA Hosp. today and made an appt with his primary doc for Friday.
He was dehydrated, and now he is drinking more liquids, but his bp is still very high.
I did an experiment. I took his bp, then had him take a nitro pill. Five minutes later, his bp was almost normal. ????
I'll keep making noise till I get this figured out. "
View More Posts Ignore
Reply #5 - 02/14/08  6:59pm
" be careful with the nitro.....if he has no pain, then i would not give it to him....nitro is used to lower the b.p. but only if he is having a heart episode...it works fast and can go too low, so please be cautious.....luv, weezie "
View More Posts Ignore
Reply #6 - 02/14/08  8:06pm
" Reply to Weezie. I just tried the nitro tab once.
It was to determine whether dialating his blood vessels would lower his bp.
Anyway, his bp has been getting a little better. Also he is drinking more water. Tomorrow we will talk with his primary doc. I think it will work out that they will want increase his bp meds dosage.
Thanks for writing "
View More Posts Ignore
Reply #7 - 02/14/08  9:05pm
" Nitro is relatively low in doseage so one spray will likely do very little thats why they suggest 3 sprays total , 1 at time 5 minutes apart then call 911 if the pain persists .In the hospital they give you large doses but do it gradually .Nitro is a blessing to have around I resist it and have only had to take more than one shot twice . It really works but I don't like the headache it gives . "
View More Posts Ignore
Reply #8 - 02/16/08  9:47am
" I thought I would tell everyone about a Rx I take rather than (emergency)nitro. The nitro gives me sick headaches. The med is "Ranexa 500 mg". I take 1 twice a day.The chemical name is 'ranolazine extended relief'. It is expensive, about $180.00 (American). This is not for the emergency nitro, but long term treatment. I started taking it about a year ago, and happily, I have needed the nitro only once. My cardiologist had been giving me samples until I got the insurance company to agree to pay for it.
Luv to all, Becky "

Add Your Advice
Advertisement


More From Around the Web